MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115814
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060); Hernia (2240)
Date of Event 02/27/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient¿s attorney: on (b)(6) 2013, patient was diagnosed with symptomatic left incarcerated indirect inguinal hernia thereby underwent open repair with the implant of modified kugel patch (device #1).Per operative notes, ¿indirect sac was separated from cord.Hernia sac contain incarcerated omentum was reduced into the peritoneal cavity.The modified kugel patch (device #1) was placed extraperitoneally covering direct, indirect and femoral spaces, and attached to the periosteum of cooper ligament with a single suture.¿.On (b)(6) 2014, patient was diagnosed with symptomatic recurrent left inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #2).Per operative notes, ¿adhesions are taken down.Hernia filled with fat was removed.The previously placed mesh (device #1) had migrated inferiorly.The 3dmax mesh (device #2) for a left inguinal hernia was placed into the extraperitoneal space over pubic tubercle and tacked.¿.On 2014, patient was diagnosed with symptomatic recurrent incarcerated left indirect inguinal hernia thereby underwent open repair with the implant of bard flat mesh (device #3).Per operative notes, ¿a large indirect inguinal hernia within the spermatic cord was separated and excised completely.The hernia defect was repaired using bard flat mesh (device #3) and attached to conjoined tendon and shelving edge of poupart ligament and secured with suture.¿ (note: there is no mention/visualization of device #1, device #2 in this procedure.) on 2014, patient was diagnosed with nonreducible recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #4).Per operative notes, ¿incarcerated hernia sac was removed.In previous repair that there had been separation of the mesh (device #3) from its lateral attachments was reattached to the shelving portion of the inguinal ligament to reconstruct the floor.The perfix plug (device #4) had been placed in the patulous recurrent internal inguinal ring.¿.On 2014, patient was diagnosed with multiple recurrent left inguinal hernia thereby underwent removal of meshes (device #1, #2, #3, #4) and implant of bard soft mesh (device #5).Per operative notes, ¿multiply recurrent left-sided inguinal hernia was noted.There are several pieces of mesh in the abdominal wall on the left-hand side, there appears to be a piece of onlay mesh within which there is a recurrence of an indirect hernia containing colon.Medial to recurrence, a polypropylene plug and then medial to the plug is a laparoscopically placed piece of polypropylene mesh was identified.The meshes (device #1, #2, #3, #4) adhesed to the floor was dissected.There were several very small defects and scar tissue due to multiple pieces of mesh.Aa subtotal excision was performed to remove all the meshes (device #1, #2, #3, #4).A bard soft mesh (device #5) was placed into the pelvis, secured to cooper's ligament, to the right and to the left of the midline and splayed out laterally over the cord structures.¿.Attorney alleges that the patient had adhesions, mesh shrinkage, mesh migration, pain, hernia recurrence and seroma.It was also alleged that the patient had hernia attached to spermatic cord, mesh separated from lateral attachments.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 6 months post implant of modified kugel patch, patient was diagnosed with hernia recurrence, adhesion, scar tissue and mesh migration thereby underwent repair with mesh removal.Per op notes, "mesh had migrated inferiorly".The instructions-for-use supplied with the device list hernia recurrence, adhesion as a possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.This emdr represents the bard/davol modified kugel patch (device #1).Additional supplemental emdr's were submitted to represent the bard/davol perfix plug (device #4) and bard flat mesh (device #3) and also an additional emdr was submitted to represent bard/davol 3dmax mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21525994
Report Number1213643-2025-090121
Device Sequence Number9560383
Product Code FTL
UDI-Device Identifier00801741030819
UDI-Public(01)00801741030819(17)170928(10)HUWI0331
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number0115814
Device Lot NumberHUWI0331
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight115 KG